Lightning, Nantucket
- When
- March 25, 2:00 PM EST
- Where
- Nantucket County, Nantucket
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.280, -70.100
Lightning struck a house on Wanoma Way in Nantucket, damaging the chimney.
A strong cold front crossed southern New England, resulting in showers and a few isolated thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A strong cold front crossed southern New England, resulting in showers and a few isolated thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 25, 1:02 PM EST, 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
202 PM EDT FRI MAR 25 2016
.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO MOVE NORTH ACROSS SOUTHERN NEW ENG
THIS AFTERNOON FOLLOWED BY A COLD FRONT LATE AFTERNOON AND
EVENING. HIGH PRESSURE BUILDS INTO THE REGION FOR THE WEEKEND. LOW
PRESSURE BRINGS ANOTHER PERIOD OF RAIN DURING THE BEGINNING OF
NEXT WEEK... FOLLOWED BY HIGH PRESSURE MID WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
145 PM UPDATE...WARM FRONT EVER SO SLOWLY EDGING TOWARD THE SW
SUBURBS OF BOSTON BUT STILL HUNG UP ON THE SOUTH SHORE NEAR
MARSHFIELD AND SOUTH OF THE HARTFORD AREA IN THE CT RIVER VALLEY.
THE AREA REMAINS CLOUDY WITH AREAS OF SHOWERS AND FOG. HAVE
SUBSTANTIALLY LOWERED HIGH TEMPS FOR THE NORTHERN HALF OF THE
AREA. ONCE THE COLD FRONT SWEEPS THROUGH...NOW APPROACHING
BERKSHIRE COUNTY...THE ASSOCIATED MIXING SHOULD AT LEAST GET TEMPS
INTO THE 50S FOR A TIME LATE THIS AFTERNOON.
OTHER SIGNIFICANT DEVELOPMENT IS CONVECTION ALONG THE LOW LEVEL
JET OFF THE SE COAST. BAND OF TSTMS HAS AND WILL PROBABLY CONTINUE
TO AFFECT NANTUCKET AND POSSIBLY SWIPE MARTHA/S VINEYARD AND THE
OUTER CAPE AS WELL THROUGH LATE AFTERNOON.
1100 AM UPDATE...HAVE HELD TEMPS LOWER FOR A LONGER PERIOD OF
TIME ACROSS NORTHERN MA AND THE CT RIVER VALLEY. WARM FRONT IS
MOVING NORTH BUT SLOWLY. AT 1045 AM...THE FRONT APPEARED TO BE
NEAR MARSHFIELD TO BROCKTON TO NORTH FOSTER RI TO STILL SOUTH OF
HARTFORD COUNTY. TEMPS REMAIN GENERALLY IN THE 30S TO LOWER 40S
NORTH OF THE FRONT AND BOUNCE RAPIDLY INTO THE MID/UPPER 50S SOUTH
OF THE FRONT. SIMILARLY...HAVE KEPT LIGHT NORTHERLY WINDS FOR MUCH
OF THE CT RIVER VALLEY AND GENERALLY ALONG AND NORTH OF THE MASS
PIKE FOR A LONGER PERIOD. THE HIGH RESOLUTION GUIDANCE SEEMS TO
ONTO THE SLOWLER PROGRESSION OF THE FRONT BUT COULD STILL BE TOO
SLOW...ESPECIALLY FOR NE MA.
THERE ARE STILL SOME TEMP READING IN THE LOWER 30S ALONG AND NORTH
OF THE MERRIMACK RIVER IN INTERIOR ESSEX COUNTY BUT HAVE NOT HAD
ANY RECENT REPORTS OF FREEZING RAIN OVER SOCIAL MEDIA OR OTHER
SOURCES. PLAN TO LET THE FREEZING RAIN ADVISORY EXPIRE AT 11 AM
BUT MAY ISSUE A SPS FOR CONTINUED ISOLATED POCKETS OF FREEZING
RAIN OR FREEZING DRIZZLE FOR FAR NORTHERN ESSEX COUNTY.
THE HIGH TEMPERATURE FORECAST IS VERY TRICKY. THINKING THAT EVEN
IF THE WARM FRONT STRUGGLES TO MAKE OUR NORTHERN BORDER...THE COLD
FRONT PASSING THROUGH IN THE LATE AFTERNOON WILL STILL MIX MUCH
WARMER TEMPS TO THE SURFACE. HENCE...HAVE TAILORED BACK MAX TEMPS
SOME OVER THE CT RIVER VALLEY AND NORTHERN MA BUT NOT TOO MUCH SO
AT THIS TIME. THERE IS CERTAINLY BIG BUST POTENTIAL TO DEAL WITH
TODAY.
BASED ON UPSTREAM RADAR...HAVE KEPT POPS INTO MOSTLY THE LIKELY
RANGE INTO THE AFTERNOON. ANTICIPATE MULTIPLE BANDS OF SHOWERS
COMING THROUGH. INSTABILITY IS FORTUNATELY QUITE LOW AS MID LEVEL
WINDS EXCEED 70 KT LATER THIS AFTERNOON. NONETHELESS...CANNOT
TOTALLY RULE OUT AN ISOLATED ELEVATED TSTM...AND EVEN AN ELEVATED
TSTM MIGHT HAVE A LOW RISK OF MIXING FAIRLY STRONG WIND GUSTS TO
THE SURFACE.
9 AM UPDATE...ISSUED FREEZING RAIN ADVISORY FOR POCKETS OF
FREEZING RAIN ACROSS NORTHWEST FRANKLIN COUNTY AND FAR NORTHERN
INTERIOR ESSEX COUNTY AND A SPECIAL WEATHER STATEMENT FOR THE REST
OF NORTHERN MA NEAR THE NH BORDER. ALTHOUGH THE ICING IS EXPECTED
TO BE PATCHY...CONCERNED THAT IT COULD BE A DANGEROUS SITUATION AS
DRIVERS MAY BE LULLED INTO THINKING ALL ROADS ARE JUST WET. AND
DO EXPECT MOST ROADS TO BE JUST WET BUT CONCERNED WITH A FEW
PATCHES OF ICE ON UNTREATED SURFACES...ESPECIALLY ON BRIDGES. WE
HAVE HAVE REPORTS OF FREEZING RAIN IN HAWLEY AND ROWLEY THIS
MORNING AND MESONET OBSERVATIONS DEPICT TEMPERATURES RUNNING 31F
AND 32F IN FAR NORTHERN INTERIOR ESSEX COUNTY NEAR AND JUST NORTH
OF THE MERRIMAC RIVER. THE ADVISORY EXPIRES AT 15Z/11 AM EDT.
AS OF 9 AM...THE WARM FRONT APPEARED TO BE JUST SOUTH OF A IJD-
SFZ-GHG LINE AND GRADUALLY MOVING NORTH. GIVEN STRONG SW WINDS
ABOVE THE BOUNDARY LAYER AND DAYTIME IN LATE MARCH...DO EXPECT THE
WARM FRONT TO MAKE IT THROUGH THE CWA BY EARLY AFTERNOON WITH A
RAPID RISE OF TEMPERATURES WELL INTO THE 50S AND ULTIMATELY INTO
THE 60S IN MOST LOCATIONS.
7 AM UPDATE...INITIAL BATCH OF SHOWERS HAS MOVED INTO WESTERN NEW
ENGLAND THIS MORNING. TEMPERATURES ACROSS SOUTHERN NEW ENGLAND
REMAIN ABOVE FREEZING SO THIS SHOULD ALL BE FALLING AS RAIN.
EXPECT THESE SHOWERS TO CONTINUE TO MOVE EASTWARD ACROSS THE
REGION THROUGH THE MORNING HOURS. THE WARM FRONT HAS MOVED ONTO
THE SOUTH COAST THIS MORNING WITH TEMPERATURES SHOOTING UP INTO
THE 50S ALONG THE COAST. ALL OF THIS IS OCCURRING RIGHT ON
SCHEDULE SO ASIDE FROM SOME MINOR ADJUSTMENTS FOR TEMPERATURE
TRENDS...NO CHANGES WERE MADE TO THE FORECAST.
PREVIOUS DISCUSSION...
PRIMARY LOW LIFTS NE ACROSS ST LAW VALLEY TODAY WITH TRAILING
COLD FRONT MOVING ACROSS SNE 18-00Z. MODEST LOW LEVEL JET WILL
ADVECT 2-3SD PWAT AIRMASS INTO SNE AND COMBINED WITH RIGHT
ENTRANCE REGION OF UPPER JET AND LOW LEVEL CONVERGENCE WILL LEAD
TO WIDESPREAD SHOWERS MOVING ACROSS SNE THIS MORNING. MARGINAL
ELEVATED INSTABILITY ALONG THE LOW LEVEL JET SUPPORTS ISOLD
THUNDER AND LOCALIZED BRIEF HEAVY DOWNPOURS. SYSTEM IS
PROGRESSIVE AND LOOKING AT ABOUT A 3 HOUR PERIOD OF RAINFALL
WHICH WILL BEGIN TO MOVE OFFSHORE AFT 18Z.
HOWEVER...THE RISK OF SHOWERS AND PERHAPS A THUNDERSTORM WILL
CONTINUE DURING THE AFTERNOON AS THE FRONT MOVES ACROSS THE
REGION. IN FACT BOTH NAM AND GFS SHOW ENHANCED AREA OF CONVECTIVE
INSTABILITY AND LOW LEVEL CONVERGENCE ALONG THE FRONT AND SOME
OF THE HI-RES GUIDANCE IS INDICATING A POSSIBLE LINE OF
CONVECTION ALONG THE BOUNDARY. NAM IS SHOWING ABOUT 500 J/KG OF
SBCAPE BUT LIKELY OVERDONE DUE TO ITS DEWPOINTS BEING TOO HIGH AND
THUS SFC INSTABILITY WILL LIKELY BE LIMITED. SOMETHING TO WATCH
THIS AFTERNOON.
LOW LEVEL JET 50-60 KT MOVES ACROSS THE COASTAL PLAIN 12-18Z BUT
STRONG INVERSION WILL PREVENT STRONGER WINDS FROM MIXING DOWN TO
THE SURFACE. WIND GUSTS TO 30-35 MPH POSSIBLE IN COASTAL PLAIN.
WARM FRONT SOUTH OF NYC AND WILL LIFT NORTH ALONG THE SOUTH COAST
BEFORE DAYBREAK...BUT WILL LIKELY TAKE MUCH OF THE MORNING TO
REACH NORTHERN MA. IT WILL BE QUITE MILD THIS AFTERNOON DESPITE
CLOUD COVER WITH MAXES LIKELY REACHING LOW TO MID 60S...BUT COOLER
S COAST. HOWEVER...SOME SUNSHINE IS POSSIBLE LATER AFTERNOON IN
CT VALLEY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...
COLD FRONT MOVES OFFSHORE THIS EVENING WITH HIGH PRES BUILDING TO
THE NORTH WITH DEVELOPING NORTHERLY FLOW. IT WILL BECOME MUCH
COOLER AFTER THE MILD AFTERNOON...WITS LOWS DROPPING INTO THE 30S
AND SOME UPPER 20S POSSIBLE NW MA.
SATURDAY...
HIGH PRES REMAINS NORTH OF THE REGION AND SHIFTS TO THE MARITIMES
BY EVENING. MOIST NE FLOW WILL LEAD TO DEVELOPMENT OF STRATO-CU
ACROSS MUCH OF EASTERN MA AND RI WHICH MAY LIMIT SUNSHINE. IT WILL
BE A CHILLY DAY WITH MAXES MOSTLY IN THE 40S WITH COOLEST TEMPS E
MA COAST. TEMPS SHOULD REACH INTO THE 50S CT VALLEY WHERE MOST
SUNSHINE IS EXPECTED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...
* DRY WEATHER EXPECTED FOR SUNDAY
* ANOTHER SYSTEM BRINGS RAIN TO THE REGION MONDAY
* HIGH PRESSURE RETURNS WITH DRY WEATHER MID WEEK
FOR THE MOST PART THE OPERATIONAL MODELS AND ENSEMBLE MEMBERS ARE IN
GOOD AGREEMENT ON THE SYNOPTIC PATTERN AS WELL AS THE GENERAL TIMING
OF FEATURES. HOWEVER...THERE IS STILL SOME UNCERTAINTY WHEN IT
COMES TO THE SPEED...TRACK...AND STRENGTH OF A LOW PRESSURE SYSTEM
THAT WILL PASS NEAR SOUTHERN NEW ENGLAND MONDAY. THERE IS A BIT
MORE OF A CONGLOMERATION OF LOWS THAT PASS SOUTH OF SOUTHERN NEW
ENGLAND THAN THERE WAS YESTERDAY. HOWEVER...THERE IS STILL A BIT OF
A SPREAD...BOTH IN THOSE SOLUTIONS...AND IN THE ONES THAT REMAIN
NORTH OF THE AREA. AM MORE CONFIDENT IN A LOW TRACK THAT PASSES
SOMEWHERE TO THE SOUTH OF SOUTHERN NEW ENGLAND. OTHER CONCERN FOR
THE FORECAST PERIOD IS ANOTHER LOW PRESSURE APPROACHING THE REGION
LATE NEXT WEEK. STILL OPTING FOR A BLEND OF AVAILABLE MODELS...
INCLUDING THE ENSEMBLE MEANS.
SATURDAY NIGHT AND SUNDAY...MUCH OF THE WEEKEND WILL BE DOMINATED BY
STRONG HIGH PRESSURE OVER SOUTHERN NEW ENGLAND. THIS WILL BRING DRY
SEASONABLE WEATHER TO THE AREA.
SUNDAY NIGHT INTO MONDAY...LOW CONFIDENCE. A LOW PRESSURE SYSTEM
WILL APPROACH AND PASS NEAR SOUTHERN NEW ENGLAND. AS MENTIONED
ABOVE...THERE IS A GOOD DEAL OF UNCERTAINTY WITH THE TRACK OF THE
LOW. ANY OF THE SOLUTIONS PRODUCE RAIN ACROSS SOUTHERN NEW ENGLAND
BUT THE TRACK WILL DETERMINE HOW MUCH RAIN.
TUESDAY AND WEDNESDAY...HIGH PRESSURE BUILDS BACK INTO SOUTHERN NEW
ENGLAND BRINGING DRY AND SEASONABLE WEATHER.
THURSDAY...SOUTHWESTERLY FLOW RETURNS BRINGING WARMER TEMPERATURES
BACK INTO THE AREA. LOW PRESSURE APPROACHES SOUTHERN NEW ENGLAND
BRINGING ANOTHER PERIOD OF WET WEATHER.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SATURDAY/...
REST OF THIS AFTERNOON...LOW TO MODERATE CONFIDENCE. WIDESPREAD
IFR/LIFR WITH SHOWERS AND AREAS OF FOG WILL PERSIST MOST OF THE
AREA THROUGH THE AFTERNOON. IMPROVING CONDITIONS TO VFR WILL OCCUR
WEST TO EAST BEHIND THE COLD FRONT...GENERALLY 22Z TO 01Z. SERIES
OF TSTMS WILL AFFECT THE ISLANDS AND POSSIBLY OUTER CAPE COD
THROUGH ABOUT 21Z. SW GUSTS OF 25 TO 30 KT NEAR THE SOUTH
COAST AND GENERALLY LIGHT WINDS ELSEWHERE. WIND SHIFTING TO W OR
NW ALONG AND AFTER COLD FRONT FROM WEST TO EAST 21Z 0- 22Z.
TONIGHT...HIGH CONFIDENCE. AREAS OF MVFR/IFR EARLY EVENING
CAPE/ISLANDS...OTHERWISE VFR.
SATURDAY...MODERATE CONFIDENCE. PATCHES OF MVFR CIGS POSSIBLE ACROSS
RI AND E MA. OTHERWISE MAINLY VFR. GENERALLY LIGHT NE WINDS.
KBOS TERMINAL...LOW TO MODERATE CONFIDENCE THROUGH THE AFTERNOON.
IFR CONDITIONS WILL PERSIST UNTIL ABOUT 22Z WHEN THE COLD FRONT
DRAWS CLOSER FROM THE WEST. HIGH CONFIDENCE FOR VFR CONDITIONS OVERNIGHT.
KBDL TERMINAL...LOW TO MODERATE CONFIDENCE THROUGH THE AFTERNOON. IFR
CONDITIONS SLOWLY IMPROVING AFTER 21Z WITH PASSAGE OF THE COLD
FRONT. HIGH CONFIDENCE FOR VFR CONDITIONS OVERNIGHT.
SATURDAY NIGHT AND SUNDAY...HIGH CONFIDENCE. VFR.
SUNDAY NIGHT AND MONDAY...LOW CONFIDENCE. MVFR/IFR CONDITIONS
LIKELY IN RAIN.
TUESDAY...MODERATE CONFIDENCE. MAINLY VFR. COULD SEE LINGERING
MVFR/IFR CONDITIONS DURING THE MORNING HOURS AS THE RAIN PULLS AWAY
FROM THE AREA.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SATURDAY/...MODERATE CONFIDENCE.
TODAY...SW WIND GUSTS TO 25-30 KT DEVELOPING...ESPECIALLY S
COASTAL WATERS BUT INVERSION WILL KEEP GUSTS BELOW GALE. WINDS
DIMINISHING LATE AS LOW LEVEL JET MOVES OFFSHORE. RAIN AND FOG
LIMIT VSBY AT TIMES. ISOLATED T-STORM POSSIBLE.
TONIGHT...COLD FRONT MOVES ACROSS THE WATERS WITH WINDS SHIFTING
TO THE NORTH. GUSTS MAY APPROACH 25 KT OVER NA MA COASTAL WATERS
OVERNIGHT. IMPROVING VSBYS IN THE EVENING.
SATURDAY...NE WIND 10-20 KT...WITH POTENTIAL FOR G25 KT IN THE
MORNING ACROSS NE MA COASTAL WATERS. SEAS 5-6 FT OVER OPEN WATERS.
OUTLOOK /SATURDAY NIGHT THROUGH TUESDAY/...MODERATE CONFIDENCE.
WINDS AND SEAS DIMINISH AS HIGH PRESSURE BUILDS OVER THE WATERS.
SMALL CRAFT ADVISORIES FOR SEAS MAY BE NECESSARY INTO SATURDAY
NIGHT. WINDS AND SEAS INCREASE AGAIN MONDAY AS LOW PRESSURE PASSES
SOUTH OF THE WATERS. SMALL CRAFT ADVISORIES WILL BE NECESSARY
MONDAY INTO TUESDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ231>234-251.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ236.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ235-
237-250-254>256.
&&
SYNOPSIS...KJC/RLG
NEAR TERM...KJC/RLG/THOMPSON
SHORT TERM...KJC
LONG TERM...KJC/RLG
AVIATION...KJC/RLG/THOMPSON
MARINE...KJC/RLGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 359 AM EDT FRI MAR 25 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-260800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 359 AM EDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-260800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 359 AM EDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1108 AM EDT FRI MAR 25 2016 MAZ006-251715- WESTERN ESSEX MA- INCLUDING THE CITY OF...LAWRENCE 1108 AM EDT FRI MAR 25 2016 ...A FEW POCKETS OF FREEZING RAIN OR FREEZING DRIZZLE MAY PERSIST UNTIL NOON... ALTHOUGH TEMPERATURES HAVE STARTED TO EVER SO SLOWLY RISE ACROSS FAR NORTHERN INTERIOR ESSEX COUNTY...THERE ARE STILL A FEW 32 DEGREE READINGS BEING OBSERVED. ISOLATED POCKETS OF FREEZING RAIN OR FREEZING DRIZZLE MAY PERSIST UNTIL ABOUT NOON. DRIVERS SHOULD USE CAUTION ON ROADS NEAR THE NEW HAMPSHIRE BORDER AS A FEW ICY SPOTS COULD STILL REMAIN. TEMPERATURES SHOULD RISE ABOVE FREEZING IN ALL ESSEX COUNTY LOCATIONS BY AROUND NOON. IT WILL STILL REMAIN COOL THROUGH EARLY TO MID AFTERNOON...HOWEVER. FINALLY...BY LATE AFTERNOON... TEMPERATURES SHOULD RISE QUICKLY INTO THE 50S AND PERHAPS EVEN TO NEAR 60 FOR A BRIEF TIME. THOMPSON
The Boston radar (KBOX), 114 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
1 lightning. Local standard time, as filed.
Lightning struck a house on Wanoma Way in Nantucket, damaging the chimney.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2016Every state in 2016This day in weather historyWarnings in Massachusetts, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626438.